Alert archive / Georgia / River Flood Warnings in 2023

River Flood Warning 86, NWS Atlanta, GA

March 28, 2023Wilkinson County, Georgia

NWS Atlanta, GA issued this river flood warning at Mar 28, 2023, 6:37 AM EDT for Wilkinson County, Georgia. It was in force for 14 hr.

The area

The outline as issued.

The facts

Issued
Mar 28, 2023, 6:37 AM EDT (10:37 UTC)
Expired
Mar 28, 2023, 8:20 PM EDT
In force
14 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 26 km from the middle of the area, began a volume at 10:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Comissioner Creek at US 441 at McIntyre (MITG1). The gauge peaked at 13.37 ft at Mar 28, 2023, 9:00 AM EDT.

actionminormoderate10152003/2803/2903/30
Action stage
11 ft
Minor stage
13 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02223190, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

632 
WGUS42 KFFC 281037
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
637 AM EDT Tue Mar 28 2023

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Commissioner Creek at US 441 at McIntyre affecting Wilkinson 
  County.

For the Oconee River Basin...including Penfield, Milledgeville, 
Oconee, Oconee, McIntyre, Irwinton, Oconee, Dublin, Mount Vernon...
Major flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC319-282300-
/O.NEW.KFFC.FL.W.0086.230328T1037Z-000000T0000Z/
/MITG1.1.ER.230328T0930Z.230328T0930Z.000000T0000Z.UU/
637 AM EDT Tue Mar 28 2023

...FLOOD WARNING IN EFFECT FROM THIS MORNING UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Commissioner Creek at US 441 at McIntyre.

* WHEN...From this morning until further notice.

* IMPACTS...At 13 feet, Flood stage is reached. Minor flooding 
  occurs of the natural flood plain and woodlands along the creek 
  upstream and downstream from the gage on U.S. Highway 441 or 
  Georgia Highway 29.

* ADDITIONAL DETAILS...
  - At 5:30 AM EDT Tuesday the stage was 12.8 feet and rising.
  - Forecast...No forecast is available for this location.
  - Flood stage is 13 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3286 8331 3292 8327 3284 8298 3279 8296


$$
2 follow-up statements
332 
WGUS82 KFFC 281541
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1141 AM EDT Tue Mar 28 2023

...The Flood Warning continues for the following rivers in Georgia...

  Commissioner Creek at US 441 at McIntyre affecting Wilkinson 
  County.

For the Oconee River Basin...including Penfield, Milledgeville, 
Oconee, Oconee, McIntyre, Irwinton, Oconee, Dublin, Mount Vernon...
Major flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC319-290345-
/O.CON.KFFC.FL.W.0086.000000T0000Z-000000T0000Z/
/MITG1.1.ER.230328T0930Z.230328T1315Z.000000T0000Z.UU/
1141 AM EDT Tue Mar 28 2023

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Commissioner Creek at US 441 at McIntyre.

* WHEN...Until further notice.

* IMPACTS...At 13 feet, Flood stage is reached. Minor flooding 
  occurs of the natural flood plain and woodlands along the creek 
  upstream and downstream from the gage on U.S. Highway 441 or 
  Georgia Highway 29.

* ADDITIONAL DETAILS...
  - At 10:30 AM EDT Tuesday the stage was 13.3 feet and falling.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 10:30 AM EDT Tuesday was 13.4 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 13 feet.


&&

LAT...LON 3286 8331 3292 8327 3284 8298 3279 8296


$$
671 
WGUS82 KFFC 290020
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
820 PM EDT Tue Mar 28 2023

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Commissioner Creek at US 441 at McIntyre affecting Wilkinson 
  County.

GAC319-290130-
/O.CAN.KFFC.FL.W.0086.000000T0000Z-230329T0020Z/
/MITG1.1.ER.230328T0930Z.230328T1315Z.230328T1830Z.UU/
820 PM EDT Tue Mar 28 2023

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Commissioner Creek at US 441 at McIntyre.

* ADDITIONAL DETAILS...
  - At 4:30 PM EDT Tuesday the stage was 12.7 feet.
  - Forecast...No forecast is available for this location.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3286 8331 3292 8327 3284 8298 3279 8296


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 28, 3:48 AM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Mar 28, 3:48 AM EDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
348 AM EDT Tue Mar 28 2023

...Tuesday Morning Area Forecast Discussion...

.SHORT TERM...
(Today through Wednesday)
Issued at 345 AM EDT Tue Mar 28 2023

We'll start off the day with some dense fog south of a line from
Columbus to Macon. Visibility's have already to fallen to less than
1/4 mile in some areas. As the fog lifts, activity will resume along
the problem child of a front that has stuck with us over the past
few days. And while we could see some showers and thunderstorms
across south and central Georgia we're not anticipating another day
of severe weather in our CWA.

Rainfall totals should be at 3/4" of an inch or less with the
heavies axis of precip falling in south Georgia, out of our CWA. We
aren't anticipating any widespread flooding as the areas expecting
rain today did not experience the torrential rainfall of yesterday.
However, isolated areas of localized flash flooding could be
possible over areas of training storms.

Come Wednesday, the front finally pushes out and we can all take a
deep breath and enjoy what promises to be a beautiful sunny day.
Highs will be in the mid to upper 60s with overnight lows in the mid
to low 40s with some upper 30s possible across the highest elevation
of northern Georgia.

Vaughn

&&

.LONG TERM...
(Wednesday night through Monday)
Issued at 345 AM EDT Tue Mar 28 2023

The long term begins with a relieving surface high pressure in
place, but an upper-level pattern beginning to become more active.
This active pattern will begin with the onset of mid-level ridging
which will continue the dry pattern under northwest flow aloft
locally, but will begin to advect moisture into the Great Plains and
Lower Mississippi River Valley regions further upstream. The surface
high pressure, forecast over the Midwest Wednesday Night, will slide
southeastward towards the Mid-Atlantic coastline underneath the
sinking airmass ahead of the ridging pattern. Winds begin to shift
out of the east on Thursday, with PWATs slowly increasing with flow
coming off the western Atlantic.

By Friday morning, the mid-level ridge axis will push east of the
forecast area, placing the region under positive, mid-level
vorticity advection and weak ascent, with surface/low-level return
flow out of the south by mid-day. The advection off the warmer Gulf
waters will allow PWATs to surge from 0.5" early Friday to 1.5"
Friday afternoon/evening. More broadly, the longwave trough
currently pushing southward across the western CONUS coastline
adding even more rain and snow to the west coast is projected to be
over the MidWest Friday night. This longwave will have an associated
surface low positioned near Iowa around the same time frame which is
forecast to quickly occlude during the overnight time frame. A cold
front, associated with the MidWestern low, will push eastward on
Friday through Saturday, producing severe weather across the mid-
Mississippi River Valley on Friday, but as the front nears our local
forecast area it will begin to lose its vigor due to the occlusion
of the parent low and reduced convergence along the frontal boundary
due to the fronts orientation pivoting to SW to NE. The result is
forecast to be a line of loosely organized convection early Saturday
morning through the afternoon. Daytime heating will likely increase
instability across Central Georgia ahead of the storms with MUCAPE
being boosted to 1000-2000 J/kg, but with weakening dynamics it
remains to be seen if any storms become strong to severe locally.

Behind the front, a short-lived high pressure will settle in to
start the next week, but by Monday afternoon, return flow will
resume with chances for scattered convection appearing once again.

Thiem

&&

.AVIATION...
(06Z TAFS)
Issued at 130 AM EDT Tue Mar 28 2023

A quiet night in compared to the last few. VFR and NW winds at 7 to
10 kts, calming to 5kts after 12Z. Some LIFR fog is possible for CSG
and MCN this morning becoming more widespread after 08Z.

//ATL Confidence...06Z Update...

High on all elements

Vaughn

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          74  42  65  40 /  10   0   0   0
Atlanta         73  42  65  42 /  20   0   0   0
Blairsville     67  33  63  36 /  10   0   0   0
Cartersville    72  38  66  38 /  10   0   0   0
Columbus        74  44  69  43 /  40   0   0   0
Gainesville     72  41  64  41 /  10   0   0   0
Macon           74  46  67  42 /  30   0   0   0
Rome            71  39  67  39 /  10   0   0   0
Peachtree City  74  41  66  40 /  20   0   0   0
Vidalia         75  51  68  46 /  70  10   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Dense Fog Advisory until 9 AM EDT this morning for GAZ059>061-
069-071>074-078>085-089>097-102>107.

&&

SHORT TERM...Vaughn
LONG TERM....Thiem
AVIATION...Vaughn
Hazardous weather outlook, Mar 28, 4:25 AM EDT, 2 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
425 AM EDT Tue Mar 28 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-290830-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
425 AM EDT Tue Mar 28 2023

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

A Dense Fog Advisory is in effect for portions of Central Georgia
through 9 AM EDT where visibilities below one-quarter mile could
create hazardous driving conditions during the morning commute.

Scattered thunderstorms are forecast across portions of south
Central Georgia this afternoon. Periods of gusty winds, heavy
rain, and lightning can be expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Scattered thunderstorms which could be strong to potentually
severe will be possible ahead of a frontal system Friday night
through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 1:50 AM EDTDense Fog AdvisoryFFCBaldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 25 more7 hr
Mar 28, 4:37 AM EDTRiver Flood WarningFFCBibb, Crawford, Houston, Peach33 hr
Mar 28, 5:08 AM EDTRiver Flood WarningFFCDooly, Macon, Sumter21 days
Mar 28, 5:17 AM EDTRiver Flood WarningFFCBleckley, Pulaski6 days
Mar 28, 5:25 AM EDTRiver Flood WarningFFCJohnson, Laurens, Washington, Wilkinson21 days
Mar 28, 9:46 AM EDTSpecial Weather StatementFFCDodge29 min
Mar 28, 1:06 PM EDTSpecial Weather StatementFFCWilkinson24 min
Mar 28, 3:28 PM EDTRiver Flood WarningFFCClarke, Greene, Oconee12 hr
Mar 28, 7:48 PM EDTRiver Flood WarningFFCJefferson, Washington18 hr

Nearby

River Flood Warnings in Georgia, 2023Every river flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.